Metronidazole-Induced Bullous Pemphigoid: A Case Report FD01-FD03
Dr. Sukanta Sen,
Associate Professor, Department of Pharmacology, ICARE Institute of Medical Sciences & Research,
Haldia-721 645, West Bengal, India.
Bullous pemphigoid is an autoimmune cutaneous blistering disorder, the exact pathogenesis of which is still not fully elucidated. Drug-induced bullous pemphigoid eruptions are rare but have been reported earlier with the use of frusemide, psoralens, ibuprofen, galantamine hydrobromide, ACE inhibitors like captopril, spironolactone, penicillin, ampicillin, levofloxacin, penicillamine. We hereby report a case of metronidazole induced bullous pemphigoid (BP) in a 52-year-old male patient suffering from liver abscess following 4 days of drug administration. The skin biopsy findings obtained from the patient were consistent with the diagnosis of bullous pemphigoid (BP). Metronidazole was discontinued and symptomatic treatment was offered to the patient. Following withdrawal of metronidazole, the bullae subsided in the next 7-10 days without any significant residual scarring. The causality assessment performed as per the Naranjo algorithm revealed the case to be probable (Naranjo score 7).